Own Your Expertise - Chicago
An all-day workshop aiming to empower technologists* of marginalized genders with the skills needed to establish themselves as leaders in the tech community!
When: 9:30am-5pm on Saturday, December 7th, 2019
Where: Civis Analytics, 200 W Monroe Suite 2200, Chicago, IL
We take accessibility and accommodating our attendee's needs seriously at Write/Speak/Code.
If you have any accessibility needs, please let us know (in your event registration, or via email at email@example.com) by Saturday, November 15th
In addition to amazing content, we provide breakfast and lunch for all dietary needs, ensure the location is wheelchair accessible, provide a nursing room and a supervised play area for children, offer CART/ASL services, and accommodate any other accessibility needs for our attendees.
Learn to own your expertise and present yourself and your accomplishments with confidence. This workshop will help you think more expansively about your knowledge and experience, laying the foundation for you to convert your expertise into thought leadership and become a conference speaker, technical writer, and open source contributor.
Throughout the day you'll go through a number of exercises that will lead you to generating a list of topics you can write or speak about, learn how to present yourself as an expert, and be introduced to contributing to open source projects.
Attendees will leave the workshop with a newly minted bio, a clear understanding of their own expertise, access to the larger Write/Speak/Code online community and either a blog post to publish, a talk to present, or an open pull request to an open source project.
Our Own Your Expertise will commence as follows:
8:30AM - Breakfast and Registration
9:00AM - Welcome, Code of Conduct, and Introductions
9:30AM - Opening Keynote: Reframe The Narrative - Kara Carrell
10:00AM WRITE (60 mins)
- Breakout Options:
- OYE Write Curricula
- Zine Workshop - Kara Carrell
- Hacking the CFP Process - Jiaqii Liu
11:00AM - 15 min Break
11:15AM SPEAK (60 mins)
- Breakout Options:
- OYE Speak Curricula
- Building a Good Talk - Amy Negrette
- Represent: Speaking to Fill and Create Space - Qymanna Botts
12:15PM - Lunch
1:15PM CODE (120 mins)
- Breakout Options
- OYE Code Curricula
- A11Y Workshop - Alex Chen
- Setting Up GatsbyJS for Blogging - Tiffani Elmore
3:15PM - 15 min Break
3:30PM GROWTH (60 mins)
Group growth Activity
Group Feedback, Share Outs, Learnings
4:30PM - Closing
ABOUT THE ORGANIZATION
Write/Speak/Code is on a mission to promote the visibility and leadership of technologists with marginalized genders through peer-led professional development.
Our community is open to and our content is designed for people whose gender or gender history is marginalized within tech. We define those gender groups as:
- Women technologists (trans, non-binary, and cis)
- Trans technologists (trans women, trans men, and trans non-binary)
- Non-binary technologists (GNC, gender-fluid, genderqueer, agender, etc)
We aim to equip people of these groups to overcome the internal and external effects of marginalization by identifying, expanding, and sharing their expertise to a supportive, engaged peer network.
Contact us at firstname.lastname@example.org
CODE OF CONDUCT
Our event and its associated online spaces are dedicated to providing a harassment-free experience for everyone, regardless of gender and gender identity, age, sexual orientation, disability, physical appearance, body size, race, or religion (or lack thereof). We do not tolerate harassment of participants in any form. Sexual language and imagery is not appropriate at any point during the event. Participants violating these rules may be sanctioned or expelled at the discretion of the organizers.
THANKS TO OUR SPONSORS
Registration is not currently available.